Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 24, 2003, 2:46 PM EDT for Duval County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2003, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 24, 2003, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3221 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS52 KJAX 241846
SVRJAX
FLC031-241930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT THU JUL 24 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 330 PM EDT
* AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER UNF...
MOVING NORTHEAST AT 10 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 3025 8141 3019 8141 3015 8146 3031 8163
3052 8140 3026 8136
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:45 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 24, 2:45 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUL 24 2003 BUSY AFTERNOON SO WILL BE QUICK. LAST DAY OF DEEP SOUTHWESTERLY FLOW COMING TO A CLOSE WITH PLENTY OF CONVECTION ONGOING. NEXT WX PROBLEM WILL BE NORTHERN EXTENT OF TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA. PREFER AVN HANDLING OF WAVE WITH MOISTURE LIFTING ACROSS SOUTHERN HALF OF CWA ON FRIDAY. THUS WILL CONTINUE WITH GOOD CHANCE POPS SOUTH TO SCATTERED NORTH. DEEP EAST TO SOUTHEAST FLOW FOR SATURDAY AND SUNDAY AS RIDGE AXIS SHIFTS TO THE NORTH. 30-40 POPS LOOK GOOD FOR THESE DAYS. BY MONDAY RIDGE AXIS BEGINS TO SHIFT SOUTH AGAIN AS PERSISTENT EAST COAST TROUGH BUILDS BACK IN. SOUTHWESTERLY FLOW TO COMMENCE BY TUESDAY. WILL NOT MAKE SIGNIFICANT CHANGES TO EXTENDED AS SCATTERED POPS STILL LOOK GOOD. MARINE...NO HEADLINES EXPECTED THROUGH NEXT SEVERAL DAYS AS SOUTH/SOUTHEAST FLOW DEVELOPS. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 91 / 30 40 20 30 SSI 74 85 75 85 / 40 40 20 30 JAX 73 88 74 89 / 40 50 30 30 SGJ 75 85 75 85 / 40 50 30 30 GNV 72 89 73 91 / 40 50 30 40 OCF 72 89 73 90 / 40 50 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
Hazardous weather outlook, Jul 24, 12:10 PM EDT, 2 hours 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON...SPREADING FROM WEST TO EAST. THESE STORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY VERY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT AROUND 20 MPH. PORTIONS OF SOUTHEAST GEORGIA HAVE RECEIVED MORE THAN 3 INCHES OF RAIN DURING THE PAST 24 TO 36 HOURS. WITH THE GROUND SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jul 24, 12:47 PM EDT, 1 hour 59 minutes before
FLZ036-241730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1247 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 130 PM... AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ALACHUA...OR ABOUT 12 MILES NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...ALACHUA...LA CROSSE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 130 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 1:26 PM EDT, 1 hour 20 minutes before
FLZ030-031-241800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 126 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 2 PM EDT... AT 126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SAMPSON...OR ABOUT 11 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER...HAMPTON...STARKE AND RAIFORD THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Jul 24, 1:56 PM EDT, 50 minutes before
FLZ024-025-241900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 156 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 300 PM... AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF BRYCEVILLE...OR ABOUT 16 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...BALDWIN...NASSAU VILLAGE-RATLIFF... CALLAHAN...JACKSONVILLE INTERNATIONAL AND YULEE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:07 PM EDT, 39 minutes before
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR XXX COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL XXX... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:07 PM EDT, 39 minutes before
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jul 24, 2:13 PM EDT, 33 minutes before
GAZ166-241845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH POINT...OR ABOUT 3 MILES NORTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 24 min |
| Jul 24, 1:31 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 29 min |
| Jul 24, 2:22 PM EDT | Special Marine Warning | JAX | 113 min | |
| Jul 24, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Jul 24, 3:06 PM EDT | Tornado Warning | JAX | Duval | 24 min |
| Jul 24, 3:47 PM EDT | Special Marine Warning | JAX | 28 min | |
| Jul 24, 3:55 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 35 min |
| Jul 24, 4:47 PM EDT | Special Marine Warning | JAX | 73 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.